Hail, Atkinson
- When
- March 2, 2:20 AM EST
- Where
- Atkinson County, Pearson
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.300, -82.870
Penny size hail fell in downtown Pearson.
A large low pressure center generated severe weather across southeast Georgia on the night of the 1st-2nd March.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A large low pressure center generated severe weather across southeast Georgia on the night of the 1st-2nd March.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 2, 2:20 AM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 AM EST FRI MAR 2 2007
...TORNADO WATCH 52 IN EFFECT UNTIL 8 AM...
.SHORT TERM...SQUALL LINE NOW ENTERING THE NORTHWEST PORTIONS OF
THE FORECAST AREA WITH A SOLID LINE OF CONVECTION STRETCHING
SOUTHWEST AND POISED TO ENTER APALACHEE BAY WITHIN THE NEXT HOUR.
INSTABILITY ALONG THE LINE HAS BEEN MUCH GREATER THAN MODEL
PROJECTIONS AND HAS ACTUALLY INCREASED WITHIN THE PAST FEW HOURS
TO BETWEEN 1000 AND 1500 J/KG. THIS...ALONG WITH STRONG DIFFLUENT
SIGNATURE ALOFT SHOULD BE MORE THAN ENOUGH TO MAINTAIN CURRENT
THUNDERSTORM ACTIVITY AS IT PROGRESSES THROUGH THE FORECAST AREA.
AS FAR AS THE SHEAR...06Z CHS SOUNDING CONFIRMS SHORT TERM MODEL
PROJECTIONS OF EXTREMELY HIGH 0-3 KM HELICITY VALUES IN EXCESS OF
500 M2/S2 ALONG THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA
EASTERN ZONES. FEEL THIS LOCAL MAXIMUM WILL SHIFT OFFSHORE WITH THE
APPROACHING SQUALL LINE BUT MORE THAN ENOUGH LOW LEVEL SHEAR
REMAINING TO SUPPORT THE CONTINUED THREAT OF TORNADOES.
AS THE LINE SAGS SOUTH THROUGH THE MID MORNING HOURS...THE 850 MB
JET WILL GRADUALLY WEAKEN BUT STILL REMAIN AROUND 40 KNOTS.
LIKEWISE HELICITY WILL DECREASE BUT ENOUGH RESIDUAL TO WARRANT THE
CONTINUED MENTION OF STRONG TO SEVERE THUNDERSTORMS. BY
00Z...MODELS INDICATE NORTHERLY WINDS WILL HAVE MADE IT INTO
SOUTHERN SECTIONS OF THE FORECAST AREA WITH SEVERE THREAT SHIFTING
SOUTH OF THE AREA. 40 KNOT JET WILL REMAIN OVER SOUTHERN
SECTIONS...BUT WITH MORE STABLE FLOW AND CLOUD COVER...WOULD NOT
EXPECT MUCH OF THIS TO MIX DOWN.
AS FRONT STALLS...DEEP LAYER MOISTURE WILL EXIT THE AREA...BUT A
SATURATED COLUMN WILL REMAIN BETWEEN 850MB AND 700MB. OMEGA VALUES
ARE HIGH DURING THIS PERIOD DUE MAINLY TO THE CONTRIBUTION FROM
ADIABATIC OMEGA BETWEEN THE 300K AND 305K SURFACES. THIS WILL
WARRANT THE CONTINUED MENTION OF SCATTERED SHOWERS ACROSS THE AREA
WITH A RAW DAY IN STORE WITH NORTHERLY WINDS FOR LOCATIONS SOUTH
OF INTERSTATE 10.
UPPER LEVEL KICKER FINALLY ARRIVES BY SUNDAY MORNING...PUSHING
PRECIP AXIS SOUTHWARD AND BRINGING MUCH DRIER AIR TO THE REGION.
.LONG TERM...A MUCH NEEDED RESPITE AFTER ALL THE SOUTHEAST SEVERE
WX WITH HIGH PRESSURE REMAINING IN CONTROL WELL INTO NEXT WEEK.
TEMPERATURES LOOK TO TAKE QUITE A DIP WITH OVERNIGHT LOWS IN THE
LOWER 30S OVER THE GEORGIA PORTION BY MONDAY MORNING. FREEZE
WARNINGS HAVE BEGUN ONCE AGAIN FOR THIS AREA AND WATCH MAY BE
REQUIRED LATER THIS WEEKEND.
&&
.AVIATION...HAVE TRIED TO NARROW DOWN TIMING OF SQUALL LINE IN
LATEST SET OF TAFS...BUT MAY NEED TO CONTINUE TO SLIGHTLY ADJUST.
HAVE INCLUDED SVR WIND GUSTS IN TSTMS IN KSSI TAF...WITH NEAR SVR
FOR KJAX AND KCRG...ALONG WITH IFR CIGS/VSBYS IN TSTMS. WIND SHEAR
CONTINUES OVER THE AREA...AND THIS SHOULD CONTINUE THRU THE MORNING
HOURS. THANX FOR COORD CHS
&&
.MARINE...FCST APPEARS TO BE PANNING OUT...WITH WIND GUSTS AROUND
30 KTS IN THE OFFSHORE WATERS. WILL EVALUATE PRIOR TO ISSUANCE...
BUT OCCASIONAL GUSTS TO GALE FORCE SHOULD COVER THE SITUATION.
WINDS ARE PROGGED TO RAPIDLY DROP OFF TONIGHT...BUT WILL NEED TO
EXTEND LENGTH OF ADVISORIES A FEW MORE HOURS.
&&
.FIRE WEATHER...NO FIRE WX CONCERNS UNTIL SAT...WHEN DRY AIR REALLY
STARTS TO FILTER INTO THE N 2/3 OF THE AREA. PRESENT INDICATIONS ARE
THAT ENUF DRY AIR MAY MIX DOWN TO THE SFC TO NECESSITATE A FIRE WX
WATCH FOR THE N SUWANNEE VALLEY...BUT THERE IS ENUF UNCERTAINTY TO
WAIT ONE MORE PACKAGE BEFORE DOING THIS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 41 67 41 / 70 0 20 20
SSI 66 49 65 49 / 70 40 20 20
JAX 71 46 65 47 / 70 50 30 30
SGJ 75 52 64 51 / 70 70 40 30
GNV 73 48 64 45 / 70 60 40 30
OCF 74 50 65 46 / 60 60 50 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM THIS AFTERNOON FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 11 AM THIS MORNING FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL OUT 20 NM.
&&
DEESE/CARROLL/TRABERT/SHASHY/HURLBUTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 100 AM EST FRI MAR 2 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020700- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 100 AM EST FRI MAR 2 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... ...TORNADO WATCH NUMBER 52 IS IN EFFECT UNTIL 8 AM EST... ...A MODERATE RISK OF SEVERE WEATHER WILL CONTINUE OVERNIGHT ACROSS SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA... .DISCUSSION... A SQUALL LINE WILL PUSH INTO THE WESTERN PORTIONS OF THE FORECAST AREA WITHIN THE NEXT FEW HOURS AND THEN PROGRESS TO THE SOUTHEAST ACROSS NORTH FLORIDA THROUGH FRIDAY MORNING. THE MAIN THREATS FROM THIS ACTIVITY WILL BE DAMAGING WINDS UP TO 70 MPH AND TORNADOES. ANY TORNADOES THAT FORM WILL BE CAPABLE OF BECOMING STRONG TO VIOLENT WITH EXTENDED DAMAGE PATHS. DAMAGING TORNADOES HAVE ALREADY OCCURRED OVER PORTIONS SOUTHEASTERN ALABAMA AND CENTRAL GEORGIA THIS AFTERNOON AND THIS EVENING. PERSONS WITH NOAA ALL HAZARDS WEATHER RADIOS SHOULD ENSURE THEIR RADIO IS IN GOOD WORKING ORDER AND SET TO ALARM THIS OVERNIGHT. MONITOR LOCAL MEDIA FOR POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SQUALL LINE WITH ISOLATED STRONG TO SEVERE THUNDERSTORMS SHOULD BE PUSHING THROUGH NORTHEAST FLORIDA DURING THE FRIDAY MORNING HOURS...WITH THE SEVERE WEATHER THREAT DIMINISHING THROUGH THE DAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS REQUESTED UNTIL THE POSSIBILITY OF SEVERE WEATHER DIMINISHES ON FRIDAY MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 124 AM EST FRI MAR 2 2007 GAZ132-133-020700- COFFEE-JEFF DAVIS- 124 AM EST FRI MAR 2 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR STRONG WINDS VALID UNTIL 200 AM EST... AT 124 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF BROXTON...MOVING NORTHEAST AT 60 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN...BROXTON...SNIPESVILLE...DENTON AND HAZLEHURST THROUGH 200 AM EST. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ARS
The national radar mosaic for the moment the first event began.
5 thunderstorm wind, 2 hail. Local standard time, as filed.
Penny size hail fell in downtown Pearson.
Widespread trees down on highways 441 and 221. Power outages in Willacoochee.
Arm sized limbs down across Echols County near Statenville.
About 10 trees blown down due to straight line winds.
Trees down on River Rock Road. One tree fell through a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11134, 11135, 11137, 11138, 11139, 11141, 11144.